MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; Temporary Carotid Catheter for Embolic Capture

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; Temporary Carotid Catheter for Embolic Capture
Model Number 22438-19
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed in the right common carotid artery.The emboshield nav 6 filter got caught on an implanted non-abbott stent upon retrieval and separated.The filter had to be removed using an aspirator catheter, ending the procedure.The patient was then discharged.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information, the reported difficulties appear to be due to circumstances of the procedure.In this case, it is likely the difficulty removing the filter was due to the filter becoming caught on a non-abbott stent upon retrieval causing the filter to separate.As result, unexpected medical intervention was required to remove the separated filter with an aspirator catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
EMBOSHIELD NAV6
Common Device Name
Temporary Carotid Catheter for Embolic Capture
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50927311
Report Number2024168-2026-03738
Device Sequence Number10734695
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280831(10)5092461
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5092461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Medtronic 3.0 MM Onyx Coronary stent.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale